Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 27, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 20, 2006, 9:07 PM EST for Harris County, Muscogee County, Georgia. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 20, 2006, 9:07 PM EST (02:07 UTC)
- Expired
- Mar 20, 2006, 10:00 PM EST
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Harris County, GA, Muscogee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 9:22 PM EST | TSTM WND DMG | 2 N Cataula, GA | SEVERAL TREES DOWN ON HWY 27 AND IN VICINITY 2 MILES NORTH OF CATAULA. |
| Mar 20, 9:50 PM EST | HAIL 0.75 | Columbus, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 7:03 PM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 520 m²/s²
- 0-3 km storm-relative helicity
- 739 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 210208
SVRFFC
GAC145-215-210300-
/O.NEW.KFFC.SV.W.0027.060321T0207Z-060321T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 PM EST MON MAR 20 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRIS COUNTY IN WEST CENTRAL GEORGIA
MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 1000 PM EST
* AT 901 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF PINE
MOUNTAIN VALLEY TO 13 MILES NORTHWEST OF COLUMBUS TO 20 MILES WEST
OF COLUMBUS...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAVERLY HALL...FORTSON...F.D ROOSEVELT STATE PARK AND CATAULA.
THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS OVER 80 MPH AND
WIND DAMAGE ACROSS CHAMBERS AND LEE COUNTIES IN ALABAMA. THIS IS A
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3285 8509 3259 8514 3237 8520 3238 8489
3257 8466 3285 8466
$$1 follow-up statement
000
WWUS52 KFFC 210252
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 PM EST MON MAR 20 2006
GAC145-215-210301-
/O.EXP.KFFC.SV.W.0027.000000T0000Z-060321T0300Z/
MUSCOGEE GA-HARRIS GA-
951 PM EST MON MAR 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR HARRIS AND MUSCOGEE COUNTIES
EXPIRES AT 1000 PM EST...
THE LEADING EDGE OF THE STORM HAS MOVED OUT OF HARRIS AND MUSCOGEE
COUNTIES BUT WINDS OF 50 TO 60 MPH MAY STILL BE POSSIBLE THROUGH 10
PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR WEST CENTRAL GEORGIA.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3285 8509 3259 8514 3237 8520 3238 8489
3257 8466 3285 8466
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 5:05 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 20, 5:05 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EST MON MAR 20 2006 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) SURFACE ANALYSIS SHOWS WARM FRONT ASSOCIATED WITH THE STRONG LOW MOVING THROUGH EASTERN TEXAS CONTINUES TO LIFT NORTHWARD THROUGH CWA. MODELS HAS LOW PRESSURE SYSTEM MOVING THROUGH MISSISSIPPI RIVER VALLEY TONIGHT AND THE EASTERN PORTIONS OF THE TENNESSEE VALLEY TUESDAY MORNING. AS THE FRONT MOVES THROUGH...A VERY DRY AIR MASS WILL FOLLOW...CLEARING OUR CWA DURING THE AFTERNOON TUESDAY. THE APPROACH OF THE FRONT WILL BRING AN ABUNDANCE OF MOISTURE BACK INTO THE AREA TONIGHT...POTENTIAL OF ONE TO TWO INCHES OF RAINFALL AND APPROACHING THREE INCHES OVER SOME NORTHERN SECTIONS. THE WARM MOIST AIR MASS NOSING NORTHWARD WITH THE WARM FRONT HAS LI AT ZERO TO MINUS TWO FROM SOUTH OF A LINE FROM CSG TO MCN AND CAPES 200 TO 1000. .LONG TERM...(THURSDAY THROUGH MONDAY) A WEAK IMPULSE MOVING THROUGH THE AREA THURSDAY OFFERING A SLIGHT CHANCE OF SHOWERS THROUGH THURSDAY NIGHT. OTHERWISE...HIGH PRESSURE WILL REMAIN DOMINATE OVER THE AREA. && .AVIATION... MVFR CIGS IN THE AREA OF RAIN OVER ALABAMA AND GEORGIA...AND AS THE EVENING PROGRESSES CIGS WILL SLOWLY COME DOWN. CURRENT FORECAST MAY BE JUST A HAIR TOO FAST IN BRINGING THE CIGS DOWN...BUT THE TREND IS RIGHT ON. MESO ETA BRINGS THE WARM FRONT SLOWLY NORTHWARD THROUGH THE NIGHT...HOWEVER KEEPING IT JUST SOUTH OF ATL TO SOUTH OF AGS BY 12Z TUE. AREAS NORTH OF THE FRONT WILL KEEP CIGS BLO 1000 WHILE SOUTH OF THE FRONT EXPECT CIGS TO RISE TO MVFR CONDITIONS...MAINLY FROM CSG-MCN. BY 18Z SOUTHWEST SURFACE FLOW WILL HAVE TAKEN OVER FROM ATL TO MCN AND THIS WILL RAISE THE CIGS TO MVFR/VFR WHILE AHN STILL IN THE IFR/MVFR CIGS. THE COLD FRONT WILL MOVE ACROSS ATL AND CSG BETWEEN 21Z AND 00Z AND LOW LEVEL WRAP AROUND MOISTURE WILL MOVE IN RAPIDLY BEHIND IT BUT NOT QUICK ENOUGH TO BE IN ATL BY 00Z SO WILL KEEP ATL VFR DURING THE AFTERNOON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 43 63 34 57 / 100 30 5 5 ATHENS 40 59 35 62 / 100 40 5 5 GAINESVILLE 41 55 33 58 / 100 30 5 5 ROME 41 64 35 59 / 100 5 5 5 COLUMBUS 52 75 40 64 / 90 30 5 5 MACON 50 72 40 64 / 90 50 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR NORTH GEORGIA && 37/17
Hazardous weather outlook, Mar 20, 5:22 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EST MON MAR 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211100- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 522 PM EST MON MAR 20 2006 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE WEST CENTRAL GEORGIA THIS EVENING... ...FLOODING POSSIBLE ACROSS NORTH GEORGIA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT. WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL GEORGIA THIS EVENING...AND FLOODING IS POSSIBLE ACROSS NORTH GEORGIA TONIGHT. .SYNOPSIS... A COLD RIDGE OF HIGH PRESSURE WILL REMAIN OVER NORTH GEORGIA TONIGHT WHILE A WARM FRONT WILL MOVE SLOWLY NORTH ACROSS CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. FLOODING OF CREEKS AND SOME URBAN AREAS IS ALSO POSSIBLE DUE TO THE HEAVY RAIN. .DISCUSSION... RAIN WILL CONTINUE TO MOVE OUT OF ALABAMA AND ACROSS NORTH GEORGIA TONIGHT. SOUTH OF THIS AREA OF RAIN...AND SOUTH OF THE WARM FRONT...THE ATMOSPHERE WILL DESTABILIZED. CAPES OF 500 TO 1000 ALONG WITH LIFTED INDICES OF ZERO TO MINUS 3 WILL BE SUFFICIENT ENOUGH FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP. THE BEST TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM TO MIDNIGHT AND SOUTH OF A LINE FROM LAGRANGE TO AMERICUS. ALSO...SOME OF THE RAIN ACROSS NORTH GEORGIA COULD BE HEAVY AS MOISTURE WILL CONTINUE TO MOVE OUT OF THE GULF OF MEXICO...AND OVER RUN THE RIDGE OF HIGH PRESSURE AT THE SURFACE. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE BY DAYBREAK TUESDAY MORNING. THE MOST LIKELY AREA FOR FLOODING POSSIBILITIES IS NORTH OF A LINE FROM FRANKLIN...TO JACKSON...TO WASHINGTON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION AND BE PREPARED FOR POSSIBLE ACTIVATION LATE TODAY OR TONIGHT.
In the hours before
Special weather statement, Mar 20, 7:39 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 739 PM EST MON MAR 20 2006 GAZ011-012-019-020-210330- 739 PM EST MON MAR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN BARTOW...FLOYD... CHATTOOGA AND GORDON COUNTIES UNTIL 1030 PM EST... AT 731 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WIDESPREAD HEAVY RAIN WITH EMBEDDED THUNDERSTORMS OCCURRING ACROSS PARTS OF NORTHWEST GEORGIA...INCLUDING ROME...CALHOUN...AND ADAIRSVILLE. OVER AN INCH OF RAIN HAS ALREADY FALLEN AND RAINFALL RATES OF ONE-HALF TO ONE INCH PER HOUR ARE EXPECTED TO CONTINUE. THIS WILL RESULT IN SOME MINOR FLOODING. RESIDENTS ARE URGED TO MONITOR THE LATEST CONDITIONS AND BE PREPARED TO TAKE ACTION IF A FLOOD WARNING IS ISSUED. RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
Special weather statement, Mar 20, 7:47 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 747 PM EST MON MAR 20 2006 GAZ052-066-210145- 747 PM EST MON MAR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN TROUP AND HEARD COUNTIES UNTIL 845 PM EST... AT 742 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES WEST OF LONG CANE OR ABOUT 8 MILES WEST OF LAFAYETTE ALABAMA...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL AFFECT LA GRANGE AND ABBOTTSFORD.
Special weather statement, Mar 20, 9:02 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 902 PM EST MON MAR 20 2006 GAZ068>070-079-089-210300- 902 PM EST MON MAR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN MUSCOGEE... TALBOT...UPSON...PIKE AND LAMAR COUNTIES UNTIL 1000 PM EST... AT 856 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF NEAL TO 10 MILES SOUTHWEST OF MIDLAND...MOVING EAST AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS THE WARNED AREA. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE THOMASTON AND TALBOTTON. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1000 PM EST. A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF THIS AREA. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:20 PM EST | Severe Thunderstorm Warning | FFC | Harris, Troup | 55 min |
| Mar 20, 8:48 PM EST | Severe Thunderstorm Warning | FFC | Meriwether | 57 min |
| Mar 20, 9:28 PM EST | Tornado Warning | FFC | Chattahoochee | 29 min |
| Mar 20, 9:45 PM EST | Tornado Warning | FFC | Marion | 45 min |
| Mar 20, 10:00 PM EST | Severe Thunderstorm Warning | FFC | Schley, Taylor | 24 min |
| Mar 20, 10:11 PM EST | Severe Thunderstorm Warning | FFC | Macon | 17 min |
| Mar 20, 10:44 PM EST | Flash Flood Warning | FFC | Fulton, Gwinnett | 4 hr |
| Mar 21, 1:24 AM EST | Severe Thunderstorm Warning | FFC | Harris | 21 min |
| Mar 21, 2:53 AM EST | Severe Thunderstorm Warning | FFC | Jasper, Jones, Putnam | 37 min |
| Mar 21, 3:12 AM EST | Severe Thunderstorm Warning | FFC | Baldwin | 18 min |
| Mar 21, 3:33 AM EST | Flash Flood Warning | FFC | Harris | 4 hr |
| Mar 21, 6:34 AM EST | Flash Flood Warning | FFC | Jones | 86 min |
| Mar 21, 8:14 AM EST | Flash Flood Warning | FFC | Jones | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.